H.K. asks from Columbus, GA on February 04, 2008
Miscarriage - Columbus,GA
I just had a baby about 2-3 months ago and I got on the Depo Shot on Jan. 5th. I ovulated Jan 10th, which is not normal, and my husband and I had sex the night before I ovulated. The depo works immediately so I should not have ovulated, even my doctor said so. I had negative prego tests after this and then I had a miscarriage the other day. And believe me, it was a miscarry. I was wondering if anyone else had this happen to them after getting on the depo?
C.T. answers from Little Rock on February 12, 2008
I was on the depo shot for almost 10 years. It is BAD BAD BAD!! I didn't know it was bad until a few years ago. First my doctor told me I needed to quit using it because prolonged use causes bone loss. I didn't listen. I was in and out of counselling the entire time I used the shot but it never once occured to me that the shot was causing my depression and anxiety. I loved not having a period so I didn't want to quit. My turning point was when my most recent counselor refused to prescribe me antidepressants. He said my problem wasn't chemical depression, it was hormone imbalance and I needed to quit my birth control. I listened and started researching my tooshy off. I learned that not only was my depression caused by the Depo shot but the sciatic nerve pain I have is also from it. I also started using natural progesterone cream after I saw my regular doctor to find out about hormone testing. He said using the cream would help me balance out my hormones faster... he was right! I quit depo years earlier because I wanted to get pregnant - it too two years and a lot of heart ache to concieve and never during that time did I have a normal period. This time, with the cream, I was regular in six months. I immediately felt a change with my depression and started losing weight.
I have not experienced a miscarriage from depo but your story reads to be very similar to a friend of mine's situation. She miscarried at work and I had to take her to the hospital. Her situation was the same as yours. I think it is all in the timing with the shot & each person's body is so vastly different too. Your hormones are already funky from pregnancy and only 3 months post-partum your body might not have reacted to the depo. I got the shot before I even left the hospital after having my son. I so wish I never did that!
C.T. answers from Atlanta on February 05, 2008
I can't offer advice on miscarriage or Depo, only that the people I have known to take Depo had bad side affects and continuous problems from it.
I did want to share with you, and anyone else reading this, that I use Nuva ring and it is awesome! Don't brush it aside because it is different...it is a small plastic type ring that you insert and it releases hormones for 3 weeks then you take it out for a week! GREAT option for someone who doesn't want to worry about taking a pill consistently but doesn't want anything like IUD or something. a GREAT alternative! I have loved it!
C.S. answers from Atlanta on February 06, 2008
I didn't miscarry I have a son after being on the depo shot for a year.
C.H. answers from Augusta on February 04, 2008
Was the miscarriage confirmed by your doctor? I had 1 shot of the depo and it still caused me months of wierd cycles.
C.S. answers from Atlanta on February 19, 2008
I seem to remember reading in a science blurb somewhere that lab rats are injected with Depo Provera to aid in conception. I thought this was weird, but it seems like a good argument for not being on it.
L.C. answers from Atlanta on February 04, 2008